I was treated in the late summer/early fall of 1999 with Levaquin for a possible prostate infection. I took it for 3 weeks. I had no noticeable symptoms and wasn't aware of any of the dangers associated with this medication. Well, I was given it again for 10 days at the first of March 2000 for sinus infection. I was supposed to take it for 14 days but this time I stopped after 10 days because I was experiencing pvc's and irregular heartbeats. These started about 5 days into taking the medication. It started the morning after I had a few alcohol drinks.
Anyway, I have had benign pvcs before but this time I wondered if it might be the Levaquin because I hadn't had them in about a year and I also seemed to have some other minor versions of symptoms of reacting to the medicine. I had very minor confusion at times (so minor I don't know if it truly qualifies as confusion) and also some pain in one of my finger joints and some in my jaw and other random aches (all seemingly minor except the finger pain, it seems more pronounced).
None of these symptoms have affected my lifestyle and that is why I term them minor. I also noticed that my endurance during exercise seemed to deteriorate. I could barely jog 2 miles without being completely worn out, my leg muscles would feel completely drained and I just couldn't seem to get enough oxygen and I just couldn't go on. This isn't normal for me. I have been a jogger for years and even though I am not a big distance runner I shouldn't be wiped out like that.
So anyway, all this made me suspect the Levaquin. I stopped it last Thursday and the pvcs continued. On Monday I greatly increased my potassium intake and they stopped and haven't been back since. I still feel somewhat nervous or hyper and my heart also beats heavier but I seem to have improved somewhat since going off the medicine. My aches and pains are still here and not much improved but are not debilitating. I am hoping they too will improve. My exercise tolerance seems to have improved somewhat too but not enough in this short time to be sure.
But my question is this. I have read the posts here and am wondering if anyone has any info on whether I should expect to get worse symptoms now that I have gone off it, especially since my symptoms weren't as bad as what many here have suffered? Do symptoms seem to level off or do they tend to get worse once you stop the drug? I am hoping to completely recover but don't know what to expect. For someone with milder symptoms is it generally expected that they will recover well from the experience? I feel deeply for those who suffer worse than I do, but am very concerned for my health too. I just wonder what I can reasonably expect. I don't want to sit around needlessly worrying that things will get worse, but I would like to know what the general tendency is with the symptoms. Do they keep getting worse or level off after you stop taking the drug? I am sorry if I am being a bother to this group but would appreciate any words that might be helpful to me.
Thank you very much.
Last Updated 7/15/04